NEWBIE

iVillage Member
Registered: 11-15-2012
NEWBIE
2
Thu, 11-22-2012 - 9:06am

Hey Everybody

 

New on The Site Pleasure to be here a lot of helpful information I see.  Really looking forward to  being part of the fam.

 

I am 51 years old and been having my period on and off for the past 2 years. From normal to very light lasting few or more days. So far last one being  2 September 2012.  Have always been a healthy person on the overall.  Initially with this menopause I experienced hot flushes, very tender and sore breasts ( both much better now with the help of Evening Primrose Oil), joint pain, light-headedness, mood swings, peeing frequently, the whole nine yards..I am not taking anything besides EPO, exercising, eating healthy, drink lots of water, very low sugar intake, maintaining a positive outlook on life..but I have one problem right now that wont go away..I have had a vaginal itch (outside skin) for about 2 years now..it is just the morning when I wash I really want to scrub hard on the itch the rest of the day I am fine...also just inside the pee hole/right side I have a sharp stinging/stabbing like sensation/irritation... the doctor has given antibiotic after antibiotic..fungal creams ..there’ve even tried predinosolone .no do..obviously it is not thrush..I have no pain or discharge or smell..I am at a loss as to what to do ..  I have tried several home remedies like bicarb, apple cider etc nothing will shift the itch or the sensation.. any ideas ladies! The doctor had some urine test/blood test my sugar is on point as well as the BP ..Urine test showed an ecoli infection (first time in my life) that cleared first time with antibiotics and have not had it since....

iVillage Member
Registered: 11-15-2012
In reply to: Latifahzw
Tue, 11-27-2012 - 4:02am
Thank you so much for that was beginning to really worry about serious things will try to talk to the doctor about it although he is always treating it like a minor thing not realising how uncomfortable life like this is! I have even stopped going to him..
Avatar for klrambo
Community Leader
Registered: 10-19-2000
In reply to: Latifahzw
Fri, 11-23-2012 - 11:54pm

The first thing that comes to my mind is that you are suffering from some of the symptoms of vaginal atrophy. When the estrogen levels drop during peri-menopause we see a lot of it. The fact that you have experienced some bladder leakage is another symptom of  the same thing.  I have pulled the following from our Menopause Oasis - the 'terminology' page: 

Vaginal atrophy: the thinning of vaginal tissues during peri-menopause, associated with reduced elasticity and loss of acidity in vaginal secretions. This is due to decreased production of estrogen. It creates an environment that is susceptible to inflammation, irritation, and even infection. The first symptom usually noticed is decreased vaginal lubrication and eventually, symptoms may include burning, irritation, itching, painful intercourse, and discharge. Urinary symptoms, including frequency, urgency, pain with voiding, and incontinence may also occur as a result of atrophic changes after the menopause. Traditionally, vaginal atrophy is treated with vaginal lubricants or with estrogen.

The one thing that I know works for sure is a prescribed vaginal estrogen.  It can be had in cream, suppository, or ring form.  It is not absorbed to any degree into your system, so it can be used by women for whom other forms of estrogen are not advised.  I have used the cream form for a long time and another of our gals (formerly a CL here) has used the suppository form ~~ we both swear that we'll never be without it!!  Please do talk with your doctor about it. 

And please know that you are welcome here anytime; to vent (it really can help!); to ask questions; to share experiences; or to just hang out with other gals who understand and care.

Remember, there are NO dumb questions regarding menopause!

Co-Community Leader at:
50 & Up Friends | Menopause & Perimenopause
 
My Web sites:
50 & Up Friends | Ladybug’s Recipes | Menopause Oasis

You are loved ~~ far more than you may ever know!